Alert archive / Missouri / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 152, NWS Kansas City, MO

June 13, 2000Atchison County, Missouri

NWS Kansas City, MO issued this severe thunderstorm warning at Jun 13, 2000, 6:34 PM CDT for Atchison County, Missouri. It was in force for 56 min. 2 reports came from inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.

The facts

Issued
Jun 13, 2000, 6:34 PM CDT (23:34 UTC)
Expired
Jun 13, 2000, 7:30 PM CDT
In force
56 min
Issued by
NWS Kansas City, MO
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Atchison County, MO

The radar

The Omaha radar (KOAX), 130 km from the middle of the area, began a volume at 23:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 13, 6:55 PM CDTHail 1Rockport, MO
Jun 13, 7:15 PM CDTHail 1Fairfax, MO

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 13, 2:00 PM CDTTornado WatchSPC6 hr

The nearest sounding before it

Omaha, NE (KOAX), launched 12:00Z, 11.6 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 12:00Z on 2000-06-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 997 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 12:00Z on 2000-06-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 108 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
997 J/kg
Mixed-layer CIN
-254 J/kg
Mixed-layer LCL
1473 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
108 m²/s²
0-3 km storm-relative helicity
83 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

958 
WUUS53 KEAX 132334
SVRMCI
MOC005-140030-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
634 PM CDT TUE JUN 13 2000

THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ATCHISON COUNTY IN NORTHWEST MISSOURI
  THIS INCLUDES THE CITY OF ROCKPORT

* UNTIL 730 PM CDT

* AT 629 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 8 MILES SOUTH OF LANGDON...OR ABOUT 12 MILES
  NORTH OF FALLS CITY...MOVING NORTHEAST AT 40 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  PHELPS CITY AT 640 PM CDT
  FAIRFAX AT 645 PM CDT
  TARKIO AT 655 PM CDT
  WESTBORO AT 705 PM CDT

THIS SEVERE THUNDERSTORM WILL LIKELY PRODUCE QUARTER SIZE HAIL...AND
WINDS IN EXCESS OF 60 MPH. FOR YOUR SAFETY...MOVE INDOORS AND STAY
AWAY FROM WINDOWS. REMEMBER...LIGHTNING IS A THREAT FROM ALL
THUNDERSTORMS. HEAVY RAINS CAN CAUSE LOCALIZED FLOODING OF LOW LYING
AREAS.

A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER...
SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE
WARNING.

LAT...LON 4026 9577 4013 9560 4028 9555 4028 9521
          4057 9524 4057 9563

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 2:42 PM CDT, 3 hours 52 minutes earlier.

Area forecast discussion, Jun 13, 2:42 PM CDT, 3 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
242 PM CDT TUE JUN 13 2000

DUE TO WEATHER DISCUSSION WILL BE SHORT.  PLAN ON AN ACTIVE NIGHT AS
WARM MOIST AIR IN PLACE COMBINES WITH INCOMING COLD FRONT AND UPPER
LEVEL SYSTEM.  WILL GO CATEGORICAL ALL LOCATIONS WITH MENTION OF
HEAVY RAIN AND SEVERE THREAT.  SOME SHOWERS AND THUNDERSTORMS WILL
AGAIN BE POSSIBLE OVER SOUTHEAST CWA TOMORROW AS COLD FRONT MOVES
THROUGH.  MODELS ALSO INDICATE WRAP AROUND PRECIP SO SHOWERS WILL BE
POSSIBLE IN MOST LOCATIONS.  WE SHOULD CLEAR OUT WEDNESDAY NIGHT AND
THURSDAY WITH MILD AND DRIER AIR IN PLACE.

BY THURSDAY NIGHT INCREASING CHANCES FOR THUNDERSTORMS OVER
NORTHWEST CWA WITH EVERYONE HAVING CHANCES FRIDAY THROUGH SUNDAY.
RATHER TRICKY EXTENDED WITH COOLER CONDITIONS AND A SERIES OF
SHORTWAVES.  RATHER THAN TRYING TO TIME EACH ONE WILL GO WITH A
CHANCE FRIDAY THROUGH SUNDAY.

.EAX...N<ONE.

18

In the hours before

Local storm report, Jun 13, 1:23 PM CDT, 5 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
123 PM CDT TUE JUN 13 2000

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0113 PM    HAMILTON                  MO   1.5 INCH HAIL
06/13/00   CALDWELL                       REPORTED BY STORM
                                          SPOTTER.
Local storm report, Jun 13, 2:38 PM CDT, 3 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
238 PM CDT TUE JUN 13 2000

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0145 PM    8 W LA PLATA              MO   .88 INCH HAIL
06/13/00   MACON                          REPORTED BY STORM
                                          SPOTTER.
Special weather statement, Jun 13, 2:49 PM CDT, 3 hours 45 minutes before
MOZ003>008-014>017-022>025-030>033-132020-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
249 PM CDT TUE JUN 13 2000

...PORTIONS OF SEVERE THUNDERSTORM WATCH NUMBER 439 CANCELLED...

SEVERE THUNDERSTORM WATCH NUMBER 439 HAS BEEN CANCELLED IN NORTH
CENTRAL MISSOURI. THUNDERSTORM ACTIVITY HAS MOVED NORTHEAST OF THE
KIRKSVILLE...MACON AND MOBERLY AREAS. THE SEVERE THUNDERTORM WATCH
IS CANCELLED WEST OF A LINE FROM KIRKSVILLE TO MACON...TO MOBERLY.

IT WILL REMAIN DRY FOR SEVERAL HOURS...BUT MORE THUNDERTORMS ARE
LIKELY THIS EVENING. SOME OF THOSE STORMS MAY BECOME SEVERE AND
PRODUCE ADDITIONAL HEAVY RAINS. PEOPLE PLANNING OUTDOOR ACTIVITIES
T)HIS EVENING SHOULD CLOSELY MONITOR WEATHER CONDITIONS.

MAXIMUK
Local storm report, Jun 13, 4:00 PM CDT, 2 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
400 PM CDT TUE JUN 13 2000

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0130 PM    2 NW LOCK SPGS            MO   1.75 INCH HAIL
06/13/00   DAVIESS                        REPORTED BY PUBLIC.
Local storm report, Jun 13, 4:26 PM CDT, 2 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
426 PM CDT TUE JUN 13 2000

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0153 PM    1 W BRASHEAR              MO   .88 INCH HAIL
06/13/00   ADAIR

0153 PM    BRASHEAR                  MO   70 MPH TSTM GUST
06/13/00   ADAIR                          REPORTED BY PUBLIC.
Local storm report, Jun 13, 4:45 PM CDT, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
445 PM CDT TUE JUN 13 2000

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0200 PM    5 S LANCASTER             MO   70 MPH TSTM GUST
06/13/00   SCHUYLER                       REPORTED BY PUBLIC.

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 13, 12:52 PM CDTSevere Thunderstorm WarningEAXCaldwell38 min
Jun 13, 1:23 PM CDTSevere Thunderstorm WarningEAXDaviess37 min
Jun 13, 1:26 PM CDTSevere Thunderstorm WarningEAXAdair, Macon49 min
Jun 13, 1:34 PM CDTSevere Thunderstorm WarningEAXChariton26 min
Jun 13, 1:48 PM CDTSevere Thunderstorm WarningEAXSchuyler27 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.